Ask a doctor

How to Get Rid of Bruising Under Eye After Juvederm Injection-5 Months Later?

I had juvederm injected under my left eye. I bruised immediately. The swelling and bruising took its natural course over the next 2 weeks.The swelling went down and the bruising turned all sorts of shades and then gone except for a small faint purple area by the corner of my eye. I have tried every cream out there and it's now been 5 months. My Dr has recommended hylurinodase. Is this going to make matters worse? Is this bruise permanent? what would you recommend I do? Chloe

Doctor Answers (5)

Examination is warranted to determine if this is a bruise or Tyndall effect

+1

A reexamination will determine if this is a pigment as a result of bruising or if it is the result of Juvederm injected close to the skin - the latter can be treated with hyaluronidase and pigment deposition (chronic bruising) with laser treatment.

Web reference: http://www.AdvanceYourBeauty.com

Buffalo General Surgeon
4.5 out of 5 stars 6 reviews

Juvederm 5 months later

+1

Hopefully, you were injected by a dermatologist or plastic surgeon who also offers laser treatments.  You should return for re-assessment to see what is causing the pigment.  If it is superficially placed Juvederm, it can be dissolved.  If it is pigment or blood vessels, laser may be appropriate. 

Toronto Dermatologist
5.0 out of 5 stars 14 reviews

Blue discoloration under the eye following Juvederm

+1

Although bruising under the eye can occur following Juvederm injections, they will not last for months.  If too much Juvederm was injected or if it was injected too close to the skin surface, a bluish discoloration known as the "Tyndall Effect" can occur.  Usually, this is effectively treated by injecting a small amount of hyaluronidase (the enzyme that breaks down hyaluronic acid fillers such as Juvederm) into the area.  Any practice that treats patients with Juvederm should have hyaluronidase on hand.

Vancouver Facial Plastic Surgeon
4.5 out of 5 stars 28 reviews

Hyaluronidase

+1

The purple bruise like appearance can be from superficial placement of Juvederm or Restylane. It can be dissolved using Hyaluronidase. If that does not resolve the issue, then it is definitely a pigment change that will need an IPL or a laser treatment.

Regards

Dr.J

Disclaimer: This answer is not intended to give a medical opinion and does not substitute for medical advice. The information presented in this posting is for patients’ education only. As always, I encourage you to see your personal physician for further evaluation of your individual case.

Web reference: http://www.janjuafacialsurgery.com

Bedminster Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Still a Bruise or Tyndall effect under eye, 5 months after Juvederm?

+1

Bruises don't last 5 months. It sounds more like a "Tyndall" effect you are describing under your eye.  This is a "blueish" tint created by the Juvederm under  thin skin.  It can look like a bruise but is quickly removed with a small amount of Hyaluronidase.  You will be much happier once it is gone.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...